Texas, 2017

Wildfire in Texas, July 29, 2017

July 29, 2017 · NWS OUN · 1 event in 1 county or zone

The Rasberry fire in Foard County burned an estimated 500 acres on the 29th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The Rasberry fire in Foard County burned an estimated 500 acres on the 29th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 29, 10:46 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 29, 10:46 AM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1146 AM CDT Sat Jul 29 2017

...Aviation Discussion...

&&

.AVIATION...

For the 18z TAFs:

Remnant MCS has brought showers and thunderstorms to GAG/WWR this
morning. These should decrease by or shortly after 18z. VFR
conditions should continue at all locations. An unchanged weather
pattern should support another diminishing MCS late tonight and
early Sunday which may bring showers near GAG/WWR again. Light
easterly winds will prevail.

&&

.PREV DISCUSSION... /issued 942 AM CDT Sat Jul 29 2017/

UPDATE...
Increased rain chances for the rest of this morning in
northwestern Oklahoma. Made small adjustments mainly to increase
afternoon highs a degree or two in most places.

DISCUSSION...
Weak showers and thunderstorms with locally heavy downpours will
continue this morning in northwestern Oklahoma. Drier and slightly
cooler air will continue to move into much of Oklahoma this
afternoon.

Made the changes to morning rain chances based on latest radar
imagery. It appears an old/remnant MCV from a weakening complex of
storms that was over the Panhandles early this morning is
producing enough lift in a moist environment for some weak showers
and thunderstorms in northwestern Oklahoma. Expect this activity
to diminish over the next several hours.

Still kept 20% for afternoon showers and storms over western
Oklahoma and western north Texas where moisture will be deepest
with precipitable water values generally 1.6-1.8". If storms
occur, they will move slowly with have a low potential to be
severe with gusty winds and localized heavy rainfall as the
main hazards.

Surface dewpoints will continue to decrease in most areas in
Oklahoma and north Texas this afternoon with the lowest values in
northern Oklahoma. Hot and humid conditions will continue across
southern Oklahoma and western north Texas this afternoon, though
temperatures should be a bit lower compared to the past few days.
No heat headlines will be issued in the Norman forecast area
today.

Products will be updated shortly.

MBS

PREV DISCUSSION... /issued 636 AM CDT Sat Jul 29 2017/

AVIATION...
29/12Z TAFs. VFR conditions expected to prevail with light
northeast and east winds. Band of broken showers and storms
extending northwest-to-southeast across western and southern
Oklahoma expected to move slowly south and weaken through this
morning. Will mention TSRA at KLAW with SHRA across northwest
Oklahoma terminals first few hours of forecast.

PREV DISCUSSION... /issued 429 AM CDT Sat Jul 29 2017/

DISCUSSION...
Elevated showers and storms continue to develop across southern
Oklahoma and northern Texas early this morning, within weakly capped
moist axis. This activity is expected to weaken toward and after
sunrise as it shifts slowly south. The trend of shower and storm
chances will continue to be mainly confined over far west/southwest
Oklahoma, into the Red River Valley of southern Oklahoma and
northern Texas. However, models still indicate multiple MCS episodes
as s/wv troughs progress over the retrograding ridge. This will
yield rainfall activity farther east across at least the western
half of Oklahoma Sunday night through Wednesday. Widespread rain
should still be confined to western parts of Oklahoma in region of
enhanced upslope flow, but rain chances appear decent farther east
toward OKC given model trends of trough strength.

Increased rain chances, along with 7 to 10 degree decrease in 850
temperatures next several days, will also increase the chances of
near record low- max temperatures. Some of the extended guidance
has forecasts near or below records Monday and Tuesday over the
western half of Oklahoma and western north Texas. If rain is
widespread enough, and the cloud cover can persist as progd, the
"extreme cool down" will be possible. We took the lower side of
model blends, but didn't go with records at this point with strong
dependence on cloud cover.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  92  69  88  67 /  10   0   0  10
Hobart OK         94  71  92  69 /  30  10  20  20
Wichita Falls TX  96  72  92  70 /  20  10  10  10
Gage OK           90  67  88  64 /  50  30  30  60
Ponca City OK     89  66  84  64 /  10   0  10  10
Durant OK         93  70  89  67 /  40   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

17/12
Hazardous weather outlook, Jul 29, 10:44 AM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1144 AM CDT Sat Jul 29 2017

OKZ004>048-050>052-TXZ083>090-301645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1144 AM CDT Sat Jul 29 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
A few thunderstorms are possible across western Oklahoma and
adjacent parts of western north Texas this afternoon and tonight.
Locally heavy downpours and gusty winds up to 50 mph are the
primary hazards with any thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorm chances will continue through Thursday of next week
across portions of Oklahoma and western north Texas. The highest
chances will be confined across western Oklahoma and adjacent
parts of western north Texas, especially Sunday night through
Tuesday. Heavy rainfall and strong, gusty winds will be possible
with some thunderstorms.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale/MBS

In the hours before

Special weather statement, Jul 29, 11:33 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1233 PM CDT SAT JUL 29 2017

OKZ021-291815-
Beckham OK-
1233 PM CDT SAT JUL 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Beckham County Until
115 PM CDT...

AT 1231 PM CDT, a strong thunderstorm was located near Erick, moving
southeast at 15 MPH.

HAZARDS INCLUDE...
Minor flooding in areas of poor drainage...

Locations impacted include...
Erick and Texola.

This includes Interstate 40 between mile markers 0 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3533 10000 3520 9976 3510 9978 3503 9978
      3503 10000
TIME...MOT...LOC 1731Z 306DEG 14KT 3519 9989

MBS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Foard

When
July 29, 12:00 PM CST to 9:00 PM CST
Where
Foard forecast zone
Reported by
Emergency Manager
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, July 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 716957.